Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 221, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2025, 4:17 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2025, 4:17 PM CDT (21:17 UTC)
- Expired
- May 1, 2025, 4:52 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 187 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:31 PM CDT, 46 minutes earlier.
Area forecast discussion, May 1, 3:31 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Jackson MS 331 PM CDT Thu May 1 2025 ...New DISCUSSION... .DISCUSSION... Issued at 329 PM CDT Thu May 1 2025 Tonight through next Wednesday...A shortwave is in the process of lifting northeast from the Mid-Mississippi River Valley toward the Great Lakes region this afternoon. This shortwave will phase with a longwave trough moving out of the nation's mid-section late tonight into Friday. This trough will deepen, becoming a closed low pressure system as it swings east into and through the eastern half of the United States late Friday through Saturday night. This system will send a cold front east into and eventually through the CWA during the late Friday through Saturday night timeframe. Ahead of this front, several disturbances aloft will continue to affect the CWA, resulting more waves of showers and thunderstorms moving through the area. As expected, the outflow boundary that moved through the region this morning and residual cloud cover left in its wake, have hinder overall severe potential across the area this afternoon. Some breaks in the clouds late this afternoon has allowed for some heating across portions of the area. With some level of instability creeping back in late this afternoon and early evening, coupled with cold temperatures aloft and just enough deep-layer wind shear, an isolated severe storm can't be ruled out as another disturbance moves through the region. Damaging wind gusts and hail to the size of quarters will be possible with the most intense storms. This disturbance will exit east and out of the area into early Friday morning. Scattered showers and storms will again exist across the area on Friday afternoon as another, yet stronger, wave moves across the region. Sufficient instability (2000-3000 J/kg MLCAPE), steep mid-level lapse rates (6.8-7.2 C/km @ 700-500mb & vertical totals around 30), and 25-35 knots of deep-layer wind shear, will again yield the potential for severe storms during this time, and over a larger portion of the CWA. Damaging wind gusts to 60 mph will be the primary concern with storms, along with hail to the size of half dollars. Come Friday late evening and overnight, the front itself will finally begin pushing into the CWA. Once again, chances for showers and storms will linger through the overnight hours., with the severe potential coming to an end by midnight. The front will continue pushing south and east through the forecast area Saturday, with high pressure building into the region in the wake of it. The best rain chances during this time will be across mainly southern portions of the area, with exiting Southeast Mississippi early Sunday morning. Quiet weather, along with cooler drier conditions, will then exist areawide across the forecast area come Sunday and continuing into the start of the new work week. By Tuesday night, rain chances enter back into the forecast, with the start of another period of active weather becoming possible on Wednesday. /19/ && .AVIATION... (18Z TAFS) Issued at 101 PM CDT Thu May 1 2025 VFR flight categories prevail this aftn into early evening, outside of storms. Some could cause brief reductions to MVFR to IFR vsby & ceilings. Low stratus with flight categories falling to IFR-LIFR & vsby reductions down to IFR will be a focus in the latter half of the 18Z TAF cycle. Confidence is highest in central to southern TAF sites (HKS, JAN, MEI, HBG, PIB & HEZ, with the potential onset period starting around 02/09-13Z Friday & persisting through 02/15-17Z. Additional storms are expected into Friday aftn. Southerly winds, generally up to 10mph & brief higher gusts, are expected today, light this evening & similar Friday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 85 64 76 / 20 70 80 70 Meridian 62 83 63 76 / 30 70 70 90 Vicksburg 65 85 64 76 / 20 70 80 70 Hattiesburg 66 85 66 80 / 40 60 60 90 Natchez 65 84 64 76 / 30 60 70 70 Greenville 65 83 64 74 / 10 80 90 60 Greenwood 64 84 64 75 / 10 70 90 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/DC
In the hours before
Special weather statement, May 1, 3:11 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
311 PM CDT Thu May 1 2025
LAZ007>009-012115-
Morehouse LA-East Carroll LA-West Carroll LA-
311 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOREHOUSE...CENTRAL
EAST CARROLL AND CENTRAL WEST CARROLL PARISHES THROUGH 415 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goodwill, or 9 miles west of Oak Grove, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Oak Grove, Pioneer, and Forest around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3272 9162 3293 9162 3293 9122 3272 9121
TIME...MOT...LOC 2011Z 271DEG 14KT 3283 9155
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, May 1, 3:52 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
352 PM CDT Thu May 1 2025
ARZ074-LAZ007-012145-
Ashley AR-Morehouse LA-
352 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 445
PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Beekman, or 9 miles southeast of Huttig, moving east at
25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Beekman around 355 PM CDT.
Bonita around 420 PM CDT.
Jones and Berlin around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3308 9161 3287 9162 3288 9208 3293 9207
3296 9208 3298 9208 3301 9207 3303 9209
3303 9211 3307 9211 3307 9213 3309 9214
TIME...MOT...LOC 2052Z 270DEG 23KT 3297 9204
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 58 min |
| Apr 30, 8:35 PM CDT | Special Weather Statement | JAN | Humphreys, Washington | 55 min |
| Apr 30, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 62 min |
| Apr 30, 10:16 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Montgomery | 59 min |
| May 1, 3:45 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Hinds, Lincoln | 45 min |
| May 1, 5:39 AM CDT | Special Weather Statement | JAN | Smith | 51 min |
| May 1, 4:36 PM CDT | Special Weather Statement | JAN | Grenada | 39 min |
| May 1, 5:03 PM CDT | Special Weather Statement | JAN | Clay | 57 min |
| May 1, 5:42 PM CDT | Special Weather Statement | JAN | Leflore | 48 min |
| May 1, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 66 min |
| May 1, 2:27 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 48 min |
| May 1, 3:11 PM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 64 min |
| May 1, 3:52 PM CDT | Special Weather Statement | JAN | Morehouse | 53 min |
| May 1, 4:42 PM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 63 min |
| Apr 30, 7:28 PM CDT | Special Weather Statement | JAN | Ashley, Chicot | 62 min |
| May 1, 6:03 PM CDT | Special Weather Statement | JAN | Ashley | 57 min |
| May 1, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.